Alert archive / Ohio / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 168, NWS Wilmington, OH

July 11, 2004Pickaway County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 11, 2004, 6:44 PM EDT for Pickaway County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2004, 6:44 PM EDT (22:44 UTC)
Expired
Jul 11, 2004, 7:30 PM EDT
In force
46 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Pickaway County, OH

The radar

The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.7 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2004-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2004-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
219 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:10 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jul 11, 3:10 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
310 PM EDT SUN JUL 11 2004

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
BOUNDARY HAS LIFTED A BIT NORTH TODAY TO NORTHERN AND CENTRAL PART
OF FA. SHOWERS AND THUNDERSTORMS HAVE FIRED UP ALONG AND SOUTH OF
THE BOUNDARY. THESE SHOWERS AND THUNDERSTORMS EXPECTED TO DECREASE
WITH LOSS OF DAYTIME HEATING. WILL MENTION HEAVY RAIN WITH
THUNDERSTORMS THIS EVENING. CONSIDERING LIKELY POPS THIS EVENING AND
CHANCE POPS LATER. WHILE MCS FROM IA MAY MAKE ITS WAY TO SRN CWA BY
EARLY MORNING...EXPECT A DECREASE IN THUNDERSTORM ACTIVITY BY THEN.
MODELS FAIRLY SIMILAR IN BRINGING SHORT WAVE AND WEAK FRONT THROUGH
MON AND THEN NW FLOW. CHC POPS AGAIN MONDAY AND THEN LOWERED POPS
MONDAY NIGHT. WITH SOME MOISTURE AND INSTABILITY...KEPT CHANCE POPS
IN TUESDAY AND TUESDAY NIGHT. KEPT FORECAST TEMPERATURES SAME FOR
TONIGHT. WENT WARMER THAN GUIDANCE TEMPERATURES FOR MONDAY BUT A
COUPLE OF DEGREES COOLER THAN TODAY. FORECAST TEMPERATURES ON THE
WHOLE ARE CLOSER TO THE GFS ON TUE AND TUE NIGHT.
&&

.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
UPPER LOW OVER THE GREAT LAKES AND OHIO VALLEY WEDNESDAY AND
THURSDAY WILL BRING COOLER AND GENERALLY DRIER CONDITIONS.
HOWEVER...MID LEVEL WAVES WORKING IN THE NWLY FLOW WILL BRING A
COUPLE SHOTS OF RW/TRW TO THE REGION.  FOR THE WEEKEND THE UPPER
RIDGE BREAKS DOWN IN THE WEST WHICH WILL FLATTEN THE FLOW OUT ACROSS
THE OHIO VALLEY AND ALLOW FOR A RETURN OF SOUTHWESTERLY FLOW AT THE
SURFACE. THIS WILL BRING A RETURN OF HUMIDITY FOR THE WEEKEND AND
THE THREAT OF RW/TRW FOR SUNDAY.

&&

.AVIATION (18Z-18Z)...

AIRMASS IS THE SAME THAT WEVE BEEN UNDER FOR THE PREVIOUS FEW DAYS.
POP UP AIRMASS THUNDERSTORMS IN THE EARLY AFTERNOON SHOULD DIE DOWN
ONCE DAYLIGHT IS LOST. SCATTERED SHOWERS AND ISOLD THUNDER WILL
REMAIN POSSIBLE DURING THE OVERNIGHT. SFC FRONT IS PROGGED TO MOVE
THROUGH FCST AREA TOMORROW...AND IVE STARTED A PREVAILING THUNDER
FOR ALL BUT CMH AROUND DAYBREAK GIVE OR TAKE AN HOUR. WIND SHIFT
SHOULD BE EVIDENT WITH THE BACK EDGE OF RAIN LATE IN THE FCST
PERIOD...MAYBE AFTER 18Z DEPENDING ON TIMING. HOWEVER...THIS WILL BE
A PRE FRONTAL TROF AND ACTUAL FRONT SHOULD GET THROUGH IN THE 30-36
HOUR TIME FRAME FROM THIS FORECAST ISSUANCE. MORE STORMS WILL BE
POSSIBLE DURING THAT TIME WITH GOOD FORCING.

&&
.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.
&&
Hazardous weather outlook, Jul 11, 4:47 AM EDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
447 AM EDT SUN JUL 11 2004

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-120846-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
447 AM EDT SUN JUL 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.